Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dizziness, facial swelling and cold hands. Blood test came back normal. On buprenorphine. What could be the reason?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13244 Questions

default
Posted on Sat, 23 Nov 2013 in Medicines and Side Effects
Question: Hi. I'm a 27 year old male with no significant health problems. In the last two weeks I have had sudden bouts of dizziness, slight facial swelling, cold hands and the sensation that blood is trapped or rushing to my face. I've had blood tests did that show a normal red and white cell count, normal electrolytes, and no kidney issues. I do take buprenorphine 8mg twice a day for the last year to come off of Hydrocodone I was prescribed after a knee injury and Xanax for anxiety.
doctor
Answered by Dr. Rakhi Tayal 55 minutes later
Brief Answer: Can be due to many causes. Detailed Answer: Hello, Thanks for trusting us with your health concern. The symptoms that you are having for last two weeks with all the normal blood tests can be related to a generalized viral infection, middle ear problem, abnormal neck positions, hyponatraemia, anxiety, etc. This can also be related to some hormonal changes in the body. It is best to wait for a week and let it subside on its own. In case the symptoms persist then do consult an ENT specialist for a detailed evaluation. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 7 minutes later
I appreciate your quick response. I wanted to add to my question that whenever these dizziness symptoms appear I feel like I can't breathe in enough air as though I'm suffocating. It's very frightening. I would appreciate if you have any additional input.
doctor
Answered by Dr. Rakhi Tayal 33 minutes later
Brief Answer: Likely to be anxiety related. Detailed Answer: Hello. Thanks for writing again. The associated feeling of suffocation is suggestive of this to be anxiety related. Cardiac causes also need to be ruled out if this is not relieved after taking Xanax for two weeks. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy

Recent questions on  Morphinans

doctor1 MD

My father has really bad pain from COPD. Do the meds he take have a smell.. morphine, fluid pills and many more. . I have a sulfate smell in my house. I think it is from the morphine but not sure. The smell is burning my eyes and nose what can I use to get rid of the smell.

doctor1 MD

My dad has been on a low dose of Oycontin (10mg) since last September. I know itching can be a side effect but this wasn t a problem when starting morphine. But over the last few weeks and especially the last few days his skin is driving him mad. He does has psoriasis as we ll but his skin is so itchy he is literally going mad with it. The itchiness is really distressing him. Could he have developed an allergy to it at this late date after using it for nearly a year?

doctor1 MD

My daughter is 9 years old. She has intermittent intense pain in her head chest and stomach pain in her legs and arms.2 random bouts of sudden projectile vomitting and blood work was done and a chest x-ray. She will be screaming at the top of her lungs then suddenly nothing and straight to sleep. They gave her morphine and this didnt seem to stop the pain. If she was a woman preganant I would say that it was like contractions that were increasing and subsiding. Discharged this morning. By 4.15 this afternoon she is in pain again. Doctors are saying nothing is wrong yet she was screaming on morphine. Whats is happening. Her white cells were “slightly off” meaning that she has a very mild infection. She is also dizzy especially when she stands. She is weak and wants to sleep all the time only waking when shes in pain. She said she felt like her body was going to bust and she was on fire. (While on morphine). She has only had a 3 hour period of time with a 39degree Celsius temperature. On second day this started. Chest throat ears are clear.

doctor1 MD

I have been vomiting and have had diarrhea for a week. I can t keep anything down at all. i went to the ER thursday night. They gave me an IV, zofran and a little morphine. I felt better but last night I started feeling worse. I have really bad pain on the right lower side of my back and terrible cramps in my stomache. i went back to the ER this morning and all they did was increase my zofran. i still feel really bad. what should i do?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with my blood pressure.Thanks for any comment. I stopped taking this medication as of monday,and I had a...